Drug eruption (Morbilliform type)

Drug eruption (Morbilliform type)

Chris Schach

Author Bio -

 


Key Points

*Most common form of drug reaction *Caused by a hypersensitivity reaction to certain drugs *Consists of a widespread rash of pink/red macules or papules

Morbilliform drug eruptions are the most common form of drug reaction. The condition initially appears on the trunk and spreads in a symmetrical pattern to the limbs and neck

Morbilliform drug eruptions are caused by a hypersensitivity reaction to certain drugs

Differential Diagnosis (Other conditions with similar appearance)
Acute Febrile Neutrophilic Dermatosis
Measles
Contact Dermatitis
Pityriasis rosea
Erythema
Psoriasis
Rubella

Diagnosis
Key Points
*Diagnosis based on appearance of symptoms in conjunction with taking a new medication
*Skin biopsy and/or blood tests may be performed to determine if allergies exist and to rule out other similar-appearing conditions

Initial diagnosis is based on the appearance of symptoms in conjunction with the administration of a new medication. Health care professionals will then perform biopsies of the affect area or blood tests to determine if allergies exists

Treatment
*Severe cases with widespread coverage should be treated by health care professionals or emergency medical care
*For mild cases *Once determined *Symptoms may take up to 3 weeks to disappear completely
OTC Options: cortisone creams

Morbilliform drug eruptions are best treated by stopping administration of the causal medication. In the case of mild reactions

It is recommended that health care professionals or emergency medical care be sought immediately in the case of severe reactions. Once diagnosis is established

facebook_page_plugin